Alert archive / Washington / Special Weather Statements in 2016

Special Weather Statement, NWS Spokane, WA

August 7, 2016Pend Oreille County, Washington

NWS Spokane, WA issued this special weather statement at Aug 7, 2016, 12:16 PM PDT for Pend Oreille County, Washington. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2016, 12:16 PM PDT (19:16 UTC)
Expired
Aug 7, 2016, 1:00 PM PDT
In force
44 min
Issued by
NWS Spokane, WA

County Pend Oreille County, WA

The radar

The Spokane radar (KOTX), 135 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 7.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2967 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

183 
WWUS86 KOTX 071916
SPSOTX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1216 PM PDT SUN AUG 7 2016
 
IDZ001-072000-
NORTHERN PANHANDLE ID-
1216 PM PDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BONNER COUNTY UNTIL
100 PM PDT...

AT 1215 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF CLARK FORK...OR 27 MILES SOUTHEAST OF SANDPOINT...
MOVING NORTH AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CABINET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4804 11605 4806 11612 4831 11611 4831 11605
TIME...MOT...LOC 1915Z 192DEG 11KT 4807 11606 

$$

SB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:48 AM PDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 7, 10:48 AM PDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1048 AM PDT Sun Aug 7 2016

.SYNOPSIS...
A deep and slow moving low pressure system will move into the
area over the next few days. This low will bring cooler
temperatures and the threat of showers and thunderstorms. Some
storms, especially Monday and Tuesday, could produce heavy
rainfall around the northern mountains. A drying and warming
trend will develop late in the week.

&&

.DISCUSSION...
Morning update: Forecast has been updated to account for showers
and storms tracking north through much of Ern Wa and N ID this
morning. These storms are developing along a midlevel front ahead
of a deep low pressure system crawling onto the WA Coast.
Lightning and fire starts have been the main concern with these
storms which are only producing rainfall amounts near a tenth or
less. A few stronger cells are likely producing small hail and
wind gusts toward 35 mph. Per latest RUC/HRRR...the front will
slowly translate east this morning and afternoon taking the threat
for showers and storms with it. Extending from Oroville to
Davenport to Pomeroy at the current hour...look for the front to
advance east roughly one county in the next 1-3 hours with
activity continuing east of a line from Colville to Lewiston.

Models are indicating the best instability over far N Idaho at
this hour and the most current HRRR is strengthening storms in the
next 1-2 hours. This is something we will be monitoring closely
but also carries lower confidence given the time of day. Our
morning balloon data was quite unstable through much of the
atmosphere so we cannot rule out the possibility. Storms will be
slowest to clear out of the north Idaho Panhandle but most
activity around the region will done by late afternoon.  /sb

&&

.AVIATION...
18Z TAFS: A front crawling through Ern WA and N ID will lead to
sct -shra/-tsra over the eastern TAF sites through 20z. This
activity will linger over the N ID Panhandle and far NE WA until
22-00z then drier conditions will be place. Locally breezy
conditions expected in the afternoon, with gusts near 15-20kts,
abating after 02-04Z. Speeds increase later near EAT (toward 00Z)
with local gusts to 25kts possible thru 04-05Z. Primarily VFR
conditions expected but brief MVFR conditions possible near any
wildfire smoke or under any of the heavier thunderstorms.  /sb

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        81  55  75  54  73  54 /  20  10  20  30  70  60
Coeur d'Alene  81  52  75  52  73  51 /  50  10  20  30  70  60
Pullman        79  50  74  51  72  49 /  20  10  10  30  70  40
Lewiston       86  59  81  57  79  56 /  20  10  10  40  60  40
Colville       82  51  76  51  76  50 /  40  10  20  30  60  60
Sandpoint      78  50  74  50  69  48 /  60  20  20  50  80  60
Kellogg        77  50  72  49  67  49 /  60  20  20  60  80  60
Moses Lake     83  55  77  53  79  54 /  10   0  30  40  30  20
Wenatchee      81  58  75  54  79  60 /  10  10  60  70  20  10
Omak           86  55  78  52  81  57 /  30  10  60  60  40  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...&&
Hazardous weather outlook, Aug 7, 5:50 AM PDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
550 AM PDT SUN AUG 7 2016

IDZ001-002-004-WAZ036>038-041>044-081300-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-CENTRAL PANHANDLE MOUNTAINS-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
550 AM PDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND NORTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SLOW MOVING STORM SYSTEM WILL PASS ACROSS THE REGION THROUGH
TUESDAY. THIS MOIST AND UNSTABLE AIR MASS HAS THE POTENTIAL TO
PRODUCE ISOLATED TO SCATTERED SLOW MOVING HEAVY RAIN PRODUCING
THUNDERSTORMS. FLASH FLOODING PARTICULARLY ON RECENT BURN
SCARS...STEEP TERRAIN AND IN URBAN TERRAIN IS POSSIBLE WITH SOME
OF THESE EXPECTED STORMS.

IDZ003-026-027-WAZ031>035-081300-
IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
550 AM PDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON AND SOUTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 7, 12:16 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1216 PM PDT SUN AUG 7 2016

IDZ001-072000-
NORTHERN PANHANDLE ID-
1216 PM PDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BONNER COUNTY UNTIL
100 PM PDT...

AT 1215 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF CLARK FORK...OR 27 MILES SOUTHEAST OF SANDPOINT...
MOVING NORTH AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CABINET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4804 11605 4806 11612 4831 11611 4831 11605
TIME...MOT...LOC 1915Z 192DEG 11KT 4807 11606

SB
Special weather statement, Aug 7, 12:16 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1216 PM PDT SUN AUG 7 2016

WAZ037-072000-
NORTHEAST MOUNTAINS WA-
1216 PM PDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEVENS AND
NORTHEASTERN PEND OREILLE COUNTIES UNTIL 100 PM PDT...

AT 1215 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19
MILES NORTHWEST OF NORDMAN...OR 35 MILES NORTHEAST OF COLVILLE...
MOVING NORTH NORTHWEST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
METALINE FALLS...METALINE...NOISY CREEK CAMPGROUND AND SULLIVAN LAKE
CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4881 11706 4872 11730 4900 11761 4900 11706
TIME...MOT...LOC 1915Z 149DEG 22KT 4883 11724

AK

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:32 PM PDTSevere Thunderstorm WarningOTXPend Oreille31 min
Aug 7, 1:30 PM PDTAreal Flood AdvisoryOTXBonner, Boundary3 hr

Nearby

Special Weather Statements in Washington, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.